Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A convergence and stability study of the iterated Lubkin transformation and the $\theta$-algorithm


Author: Avram Sidi
Journal: Math. Comp. 72 (2003), 419-433
MSC (2000): Primary 65B05, 65B10, 40A05, 40A25, 41A60
Published electronically: May 1, 2002
MathSciNet review: 1933829
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we analyze the convergence and stability of the iterated Lubkin transformation and the $\theta$-algorithm as these are being applied to sequences $\{A_n\}$ whose members behave like $A_n\sim A+\zeta^n/(n!)^r \sum^{\infty}_{i=0}\alpha_in^{\gamma-i}$ as $n\to\infty$, where $\zeta$ and $\gamma$ are complex scalars and $r$ is a nonnegative integer. We study the three different cases in which (i) $r=0$, $\zeta=1$, and $\gamma\neq 0,1,\ldots$ (logarithmic sequences), (ii) $r=0$ and $\zeta\neq 1$ (linear sequences), and (iii) $r=1,2,\ldots$ (factorial sequences). We show that both methods accelerate the convergence of all three types of sequences. We show also that both methods are stable on linear and factorial sequences, and they are unstable on logarithmic sequences. On the basis of this analysis we propose ways of improving accuracy and stability in problematic cases. Finally, we provide a comparison of these results with analogous results corresponding to the Levin $u$-transformation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65B05, 65B10, 40A05, 40A25, 41A60

Retrieve articles in all journals with MSC (2000): 65B05, 65B10, 40A05, 40A25, 41A60


Additional Information

Avram Sidi
Affiliation: Computer Science Department, Technion - Israel Institute of Technology, Haifa 32000, Israel
Email: asidi@cs.technion.ac.il

DOI: http://dx.doi.org/10.1090/S0025-5718-02-01433-3
PII: S 0025-5718(02)01433-3
Received by editor(s): March 21, 2001
Published electronically: May 1, 2002
Article copyright: © Copyright 2002 American Mathematical Society